Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 356, NWS Jackson, MS

August 7, 2017Rankin County, Scott County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 7, 2017, 3:03 PM CDT for Rankin County, Scott County, Smith County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2017, 3:03 PM CDT (20:03 UTC)
Expired
Aug 7, 2017, 3:45 PM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rankin County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 30 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WUUS54 KJAN 072003
SVRJAN
MSC121-123-129-072045-
/O.NEW.KJAN.SV.W.0356.170807T2003Z-170807T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
303 PM CDT MON AUG 7 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  East central Rankin County in central Mississippi...
  Northwestern Smith County in central Mississippi...
  Southern Scott County in central Mississippi...

* Until 345 PM CDT

* At 303 PM CDT, a severe thunderstorm was located near Pelahatchie,
  or 8 miles southwest of Morton, moving east at 30 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near...
  Morton and Pulaski around 320 PM CDT. 
  Homewood around 330 PM CDT. 
  Forest and Hillsboro around 340 PM CDT. 

Other locations impacted by this severe thunderstorm include
Polkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3215 8979 3234 8989 3248 8949 3227 8936
TIME...MOT...LOC 2003Z 248DEG 26KT 3227 8978 

HAIL...<.75IN
WIND...60MPH
 
$$

TW
2 follow-up statements
377 
WWUS54 KJAN 072022
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
322 PM CDT MON AUG 7 2017

MSC121-129-072032-
/O.CAN.KJAN.SV.W.0356.000000T0000Z-170807T2045Z/
Rankin MS-Smith MS-
322 PM CDT MON AUG 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RANKIN AND
NORTHWESTERN SMITH COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area Therefore, the warning has been cancelled.

LAT...LON 3222 8952 3222 8968 3239 8974 3248 8949
      3227 8936
TIME...MOT...LOC 2022Z 248DEG 26KT 3232 8963 

$$

MSC123-072045-
/O.CON.KJAN.SV.W.0356.000000T0000Z-170807T2045Z/
Scott MS-
322 PM CDT MON AUG 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN SCOTT COUNTY...

At 322 PM CDT, a severe thunderstorm was located over Morton, moving
east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe storm will be near...
  Homewood around 330 PM CDT. 
  Forest and Hillsboro around 340 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3222 8952 3222 8968 3239 8974 3248 8949
      3227 8936
TIME...MOT...LOC 2022Z 248DEG 26KT 3232 8963 

HAIL...<.75IN
WIND...60MPH
 
$$

TW
279 
WWUS54 KJAN 072033
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
333 PM CDT MON AUG 7 2017

MSC123-072045-
/O.CON.KJAN.SV.W.0356.000000T0000Z-170807T2045Z/
Scott MS-
333 PM CDT MON AUG 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN SCOTT COUNTY...

At 333 PM CDT, a severe thunderstorm was located near Forest, moving
east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe storm will be near...
  Forest and Hillsboro around 340 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3222 8952 3222 8957 3243 8964 3248 8949
      3227 8936
TIME...MOT...LOC 2033Z 248DEG 26KT 3235 8954 

HAIL...<.75IN
WIND...60MPH
 
$$

TW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:56 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 7, 12:56 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1256 PM CDT Mon Aug 7 2017

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Scattered to numerous SHRA/TSRA across the forecast area will make
for difficult air travel this afternoon through tonight...especially
along/north of the JAN/HKS to MEI corridor in closer proximity to
the frontal boundary. Late night stratus development should bring
widespread IFR category ceilings to most of the area during the
early morning hours Tuesday. /EC/

&&

.DISCUSSION...

Latest observations trends indicate strong low level convergence
focusing 2+ inch PW air along the Hwy 82 corridor preceding a
mesoscale convective vortex approaching from the west. Upper 70
sfc dewpoints over much of the ArkLaMiss combined with insolation
is yielding an unstable airmass to go along with the very moist
air with mixed layer CAPE near 2000 j/kg. Will be considering a
flash flood watch as we go into the afternoon given recent heavy
rain and threat for additional heavy rain.

Recent CAM guidance suggests convective precipitation will begin
filling in south of the current activity with some multicell
activity developing with the potential for strong wind gusts
similar to what was experienced yesterday given favorable low
level shear direction orthogonal to storm segments. Currently
seeing such segments develop west of the area so will consider
adding a mention marginal severe storm threat for this afternoon. /EC/

Prior discussion below:

Today and tonight: Cooler than normal temperatures with above normal
rain chances are anticipated today. Early morning surface analysis
had a ridge nosing west along the Gulf coast states, a stalled front
from western Tennessee then southwest across the Red River Valley
and a weak stalled outflow boundary across southern Arkansas and
north central Mississippi. There was already convection refiring
along our Highway 82 corridor associated with the stalled outflow
boundary. Additional convection was also noted over our southwest
moving into central Mississippi. This convection was being supported
by an anomalously moist airmass. The 00Z Mon JAN sounding had a PWAT
of 2.08in which is the 90th percentile for this time of the year.
Models show this PWAT will increase to near 2.25 inches through
tonight and support a couple of rounds of widespread coverage of
storms. Convection is expected to increase this morning across the
stalled boundary in our north then spread south across the remainder
of our CWA during the heat of the day. Hi-res models suggest a brief
lull in convection this evening with an increase after midnight from
the west as a shortwave over the southern plains shifts east into
our area. There is a spread on where the axis of heaviest rain (1-2
inches) will fall through tonight but, models agree that our
southeast zones will see the lowest amounts; generally less than an
inch. The abundant cloud cover and rain will hold afternoon
temperatures well below normal over most of the area. Conversely,
temperatures will be held near normal again tonight. /22/

Through the remainder of the week and into this weekend:
The week ahead offers one of the wettest forecasts one could
expect to see this time of year without a nearby tropical system.
This is the result of a persistent regime featuring an upper
trough over the Midwest/Northeast channeling periodic mid level
waves across our region along a quasi-stationary surface boundary
near or just north of the region. GFS progged PW values will
generally stay around or above 2 inches throughout the entire
forecast period. While average rainfall totals of 2 to 5 inches
over several days aren't much of a concern on their own, this
tropically moist environment will create the potential for locally
higher amounts over shorter time periods resulting in flash
flooding. We will continue to advertise a limited flood threat in
the HWO and graphics into this week, and we will expand this to
include the entire forecast area, as I see no notable difference
in the potential over the areas where we're not currently
advertising a threat. Based on how things evolve over the next few
days (where the most rain occurs, where heaviest rain is
anticipated as we move into closer time frames), a flash flood
watch may be needed for some portion of the area.

With respect to specifics, Tuesday appears to be a day with somewhat
greater rain potential as a more pronounced upper trough axis moves
across the region, and a surface trough/convergence zone is
stationary over the area. High res guidance suggests scattered rain
and storms will either be ongoing already or develop during the
morning, continuing into the day. This will likely help to hold
daytime temps down, with some areas possibly struggling to get into
the lower 80s. The surface boundary will waver northward through
midweek but remain nearby, with continuing rain chances as weak
disturbances traverse the region. Another slightly more pronounced
upper trough might shove the weak front southward into the area
again around Friday, but there are no signs of it pushing far enough
south to result in an airmass change. In fact at this stage, there
are no real signs of a pattern change through early next week. Keep
that umbrella handy, my friends. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       88  72  82  71 /  60  66  75  43
Meridian      89  71  83  71 /  70  60  71  38
Vicksburg     88  71  80  72 /  60  77  79  46
Hattiesburg   90  73  85  72 /  50  50  64  37
Natchez       86  72  81  71 /  60  75  73  48
Greenville    84  71  83  71 /  63  72  66  26
Greenwood     85  71  83  71 /  63  68  70  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Aug 7, 4:50 AM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
450 AM CDT Mon Aug 7 2017

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>053-081000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-
450 AM CDT Mon Aug 7 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Flash flooding is possible as thunderstorms with heavy rainfall
may train over the same area at times.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Flash flooding will be possible across the outlook area Tuesday
through Thursday. Periods of heavy rain and storms moving over the
same areas may lead to localized flooding. Rainfall amounts from
2-5 inches with locally higher amounts will be possible.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

LAZ026-MSZ054>066-072>074-081000-
Concordia-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
450 AM CDT Mon Aug 7 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Flash flooding will be possible across the outlook area Tuesday
through Thursday. Periods of heavy rain and storms moving over the
same areas may lead to localized flooding. Rainfall amounts from
2-5 inches with locally higher amounts will be possible.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

21

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Aug 7, 1:15 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
115 PM CDT MON AUG 7 2017

LAZ009-MSZ040-071900-
East Carroll LA-Issaquena MS-
115 PM CDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL EAST CARROLL PARISH IN
NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 200
PM CDT...

At 114 PM CDT, Meteorologists were tracking a strong thunderstorm
over Transylvania, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Lake Providence and Fitler around 135 PM CDT.

Other locations impacted by this storm include Mayersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3297 9108 3286 9095 3285 9096 3283 9097
      3271 9096 3256 9120 3269 9135
TIME...MOT...LOC 1814Z 226DEG 22KT 3269 9121

EC
Special weather statement, Aug 7, 1:28 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
128 PM CDT MON AUG 7 2017

MSZ036-037-042-043-071915-
Attala MS-Yazoo MS-Madison MS-Holmes MS-
128 PM CDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES...
SOUTHWESTERN ATTALA...NORTHEASTERN YAZOO AND NORTHEASTERN MADISON
COUNTIES UNTIL 215 PM CDT...

At 128 PM CDT, Meteorologists were tracking a strong thunderstorm
near Benton, or 13 miles east of Yazoo City, moving east at 30 mph.

Winds up to 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Vaughan around 140 PM CDT.
  Ebenezer around 145 PM CDT.
  Pickens around 155 PM CDT.
  Cameron around 200 PM CDT.
  Goodman around 205 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3268 9026 3293 9041 3308 8991 3278 8980
TIME...MOT...LOC 1828Z 251DEG 26KT 3286 9018

DC
Special weather statement, Aug 7, 2:02 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
202 PM CDT MON AUG 7 2017

MSZ043-048-049-071945-
Hinds MS-Rankin MS-Madison MS-
202 PM CDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...SOUTHEASTERN
HINDS AND SOUTH CENTRAL MADISON COUNTIES UNTIL 245 PM CDT...

At 201 PM CDT, Meteorologists were tracking a strong thunderstorm
over Jackson, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Richland around 210 PM CDT.
  Pearl around 220 PM CDT.
  Flowood around 225 PM CDT.
  Ridgeland around 230 PM CDT.
  Brandon around 240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3215 9028 3238 9039 3253 9002 3223 8991
TIME...MOT...LOC 1901Z 252DEG 16KT 3229 9022

DC
Special weather statement, Aug 7, 2:18 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
218 PM CDT MON AUG 7 2017

MSZ049-055-072000-
Rankin MS-Simpson MS-
218 PM CDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
NORTHWESTERN SIMPSON COUNTIES UNTIL 300 PM CDT...

At 218 PM CDT, Meteorologists were tracking a strong thunderstorm
over Star, moving northeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Star around 225 PM CDT.
  Piney Woods and Monterey around 230 PM CDT.
  Cato around 250 PM CDT.

Other locations impacted by this storm include Braxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3205 9023 3209 9024 3209 9025 3210 9024
      3211 9025 3212 9024 3214 9025 3215 9024
      3215 9025 3216 9024 3217 9024 3227 8993
      3207 8985 3193 9017
TIME...MOT...LOC 1918Z 240DEG 18KT 3209 9009

TW
Special weather statement, Aug 7, 2:42 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
242 PM CDT MON AUG 7 2017

MSZ043-049-050-056-072030-
Smith MS-Scott MS-Rankin MS-Madison MS-
242 PM CDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT RANKIN...NORTHWESTERN SMITH...
SOUTHWESTERN SCOTT AND SOUTHEASTERN MADISON COUNTIES UNTIL 330 PM
CDT...

At 241 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Canton to near Brandon to near
Johns. Movement was east at 20 mph.

Wind gusts up to 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Canton, Johns and Cato around 245 PM CDT.
  Fannin around 255 PM CDT.
  Goshen Springs around 300 PM CDT.
  Sharon around 305 PM CDT.
  Pelahatchie and Pisgah around 310 PM CDT.
  Farmhaven around 320 PM CDT.
  Leesburg around 325 PM CDT.

Other locations impacted by these storms include Polkville and
Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3207 8953 3205 8970 3205 8992 3222 9011
      3236 9011 3239 9009 3240 9007 3240 9011
      3260 9012 3278 8980 3240 8974
TIME...MOT...LOC 1941Z 252DEG 19KT 3255 9004 3234 9001 3215 8988

TW
Special weather statement, Aug 7, 2:44 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
244 PM CDT MON AUG 7 2017

MSZ051-052-072030-
Lauderdale MS-Newton MS-
244 PM CDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT NEWTON AND WEST CENTRAL
LAUDERDALE COUNTIES UNTIL 330 PM CDT...

At 244 PM CDT, Meteorologists were tracking a strong thunderstorm
near Decatur, or near Newton, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Decatur around 250 PM CDT.
  Little Rock around 310 PM CDT.
  Duffee around 320 PM CDT.

Other locations impacted by this storm include Chunky and Hickory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3231 8882 3222 8918 3250 8931 3258 8895
TIME...MOT...LOC 1944Z 252DEG 19KT 3240 8914

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:24 PM CDTSpecial Weather StatementJANOktibbeha36 min
Aug 7, 4:12 AM CDTFlash Flood WarningJANChoctaw, Montgomery, Webster3 hr
Aug 7, 4:26 AM CDTSpecial Weather StatementJANOktibbeha49 min
Aug 7, 4:30 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha27 min
Aug 7, 5:13 AM CDTSpecial Weather StatementJANOktibbeha62 min
Aug 7, 10:52 AM CDTRiver Flood WarningJANAttala, Holmes7 days
Aug 7, 11:40 AM CDTFlash Flood WarningJANChoctaw, Montgomery, Oktibbeha, Webster3 hr
Aug 7, 12:29 PM CDTSpecial Weather StatementJANLowndes31 min
Aug 7, 1:14 PM CDTFlash Flood WarningJANClay, Lowndes3 hr
Aug 7, 1:15 PM CDTSpecial Weather StatementJANIssaquena45 min
Aug 7, 1:28 PM CDTSpecial Weather StatementJANHolmes47 min
Aug 7, 2:02 PM CDTSpecial Weather StatementJANRankin43 min
Aug 7, 2:04 PM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 25 more17 hr
Aug 7, 2:18 PM CDTSpecial Weather StatementJANRankin42 min
Aug 7, 2:42 PM CDTSpecial Weather StatementJANMadison, Rankin48 min
Aug 7, 2:44 PM CDTSpecial Weather StatementJANNewton46 min
Aug 7, 3:16 PM CDTSpecial Weather StatementJANCopiah44 min
Aug 7, 3:36 PM CDTSpecial Weather StatementJANNewton, Scott39 min
Aug 7, 3:43 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson47 min
Aug 7, 3:56 PM CDTFlash Flood WarningJANLauderdale, Newton3 hr
Aug 7, 4:54 PM CDTSpecial Weather StatementJANRankin21 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.